MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 NH ID TEST KIT

BIOMERIEUX INC. VITEK® 2 NH ID TEST KIT
Catalog Number 21346
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the (b)(6) notified biomérieux of misidentification for campylobacter jejuni as neisseria cinerea or unidentified organism in association with vitek® 2 nh id test kit, lot 2450221203.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed with results as follows: no information was provided concerning the customer's set up procedure.Fourteen (14) laboratory reports were attached to the complaint record of which seven (7) were duplicates.Five (5) lab reports (72476, 73387, 74087, 74582, and 75744) showed a result of very good n.Cinerea with six (6) atypical negative reactions (pyra, odc, lglm, pvate, ops, dmlt) for an identification of c.Jejuni according to the nh knowledge base.Two (2) laboratory reports (72431 campy, 72431 c jejuni) showed a result of unidentified organism.The first laboratory report showed seven (7) atypical reactions (atypical negative: odc, lglm, dmlt and atypical positive: mte, dmne, nag, dglu) and the second laboratory report showed eight (8) atypical reactions (atypical negative: odc, lglm, pvate, ops, dmlt; atypical positive: mte, dmne, nag) for an identification of c.Jejuni according to the nh knowledge base.An increased number of atypical positive reactions can indicate contamination, mixed culture, use of non-recommended media or other user set up errors or an atypical strain.An increased number of atypical negative results can indicate a strain with decreased viability, user set up error or an atypical strain.Without the strain or raw data it's not possible to further evaluate the cause of the misidentification.Nh lot #2450221203 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 NH ID TEST KIT
Common Device Name
VITEK® 2 NH ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key6804092
Report Number1950204-2017-00270
Device Sequence Number1852688
Product Code JST
UDI-Device Identifier03573026144357
UDI-Public03573026144357
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2018
Device Catalogue Number21346
Device Lot Number2450221203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1